Exact solutions for fractional partial differential equations by a new fractional sub-equation method
© Zheng and Wen; licensee Springer 2013
Received: 10 November 2012
Accepted: 21 June 2013
Published: 5 July 2013
In this paper, we propose a new fractional sub-equation method for finding exact solutions of fractional partial differential equations (FPDEs) in the sense of modified Riemann-Liouville derivative, which is the fractional version of the known (G′/G) method. To illustrate the validity of this method, we apply it to the space-time fractional Fokas equation, the space-time fractional -dimensional dispersive long wave equations and the space-time fractional fifth-order Sawada-Kotera equation. As a result, some new exact solutions for them are successfully established.
Fractional differential equations are generalizations of classical differential equations of integer order. In recent decades, fractional differential equations have been the focus of many studies due to their frequent appearance in various applications in physics, biology, engineering, signal processing, systems identification, control theory, finance and fractional dynamics. Many articles have investigated some aspects of fractional differential equations such as the existence and uniqueness of solutions to Cauchy-type problems, the methods for explicit and numerical solutions, and the stability of solutions [1–8]. In , Jafari et al. applied the fractional sub-equation method to construct exact solutions of the fractional generalized reaction Duffing model and nonlinear fractional Sharma-Tasso-Olver equation. In , Baleanu et al. studied the existence and uniqueness of the solution for a nonlinear fractional differential equation boundary-value problem by using fixed-point methods. In , Nyamoradi et al. investigated the existence of solutions for the multipoint boundary value problem of a fractional order differential inclusion.
Among the investigations for fractional differential equations, research into seeking exact solutions and numerical solutions of fractional differential equations is an important topic. Many powerful and efficient methods have been proposed to obtain numerical solutions and exact solutions of fractional differential equations so far. For example, these methods include the Adomian decomposition method [12–14], the variational iterative method [15–22], the homotopy perturbation method [23–26], the differential transformation method , the finite difference method , the finite element method , the fractional Riccati sub-equation method [30–32] and so on. In these investigations, we note that many authors have sought exact and numerical solutions for fractional partial differential equations (FPDEs) in the sense of modified Riemann-Liouville derivative (for example, see [16, 17, 30–34]). Based on these methods, a variety of fractional differential equations have been investigated.
where denotes the modified Riemann-Liouville derivative of order α for with respect to ξ.
The rest of this paper is organized as follows. In Section 2, we present some definitions and properties of Jumarie’s modified Riemann-Liouville derivative and the expression for related to Eq. (1). In Section 3, we give the description of the fractional sub-equation method for solving FPDEs. Then in Section 4 we apply this method to establish exact solutions for the space-time fractional Fokas equation, the space-time fractional -dimensional dispersive long wave equations and the space-time fractional fifth-order Sawada-Kotera equation. Some conclusions are presented at the end of the paper.
2 Jumarie’s modified Riemann-Liouville derivative and general expression for
where , are arbitrary constants.
3 Description of the fractional sub-equation method
In this section we describe the main steps of the fractional sub-equation method for finding exact solutions of FPDEs.
where , , are unknown functions, P is a polynomial in and their various partial derivatives include fractional derivatives.
where satisfies Eq. (1), and , , , are constants to be determined later with . The positive integer m can be determined by considering the homogeneous balance between the highest order derivatives and nonlinear terms appearing in (10).
Step 3. Substituting (11) into (10) and using (1), collecting all terms with the same order of together, the left-hand side of (10) is converted into another polynomial in . Equating each coefficient of this polynomial to zero yields a set of algebraic equations for , , .
Step 4. Solving the equation system in Step 3 and using (7), we can construct a variety of exact solutions for Eq. (8).
Remark 1 If we set in Eq. (1), then it becomes , which is the foundation of the known (G′/G) method for solving partial differential equations (PDEs). So, in this way, the described fractional sub-equation method above is the extension of the (G′/G) method to fractional case.
Remark 2 The idea of the transformation from n independent variables to one independent variable denoted in Eq. (9) is similar to that in [, Eq. (12)], [, Eq. (8)], and [, Eq. (6)]. After applying this transformation to Eq. (8), by use of the second equality of Eq. (4), the original fractional partial differential equation can be transformed into another fractional ordinary differential equation in one independent variable.
4 Applications of the method
4.1 Space-time fractional Fokas equation
Remark 3 As one can see, the established solutions for the space-time fractional Fokas equation above are different from the results in  and are new exact solutions so far to our best knowledge.
4.2 Space-time fractional -dimensional dispersive long wave equations
Some types of exact solutions for Eqs. (20) have been obtained in [40–53] by use of various methods including the Riccati sub-equation method [40, 41, 46], the nonlinear transformation method , the Jacobi function method [44, 45, 53], the (G′/G)-expansion method , the modified CK’s direct method , the EXP-function method , the Hopf-Cole transformation method , the modified extended Fan’s sub-equation method [50, 51], the generalized algebraic method . But we notice that so far no research has been pursued for Eqs. (19). In the following, we will apply the proposed fractional sub-equation method to Eqs. (19).
4.3 Space-time fractional fifth-order Sawada-Kotera equation
We have proposed a new fractional sub-equation method for solving FPDEs successfully, which is the fractional version of the known (G′/G) method. As one can see, the two nonlinear fractional complex transformations for ξ and η used here are very important. The first transformation ensures that a certain fractional partial differential equation can be turned into another fractional ordinary differential equation, the solutions of which can be expressed by a polynomial in , where G satisfies the fractional ODE . The general expression for related to this fractional ODE can be obtained due to the second fractional complex transformations for η. Finally, we note that with this kind of nonlinear fractional complex transformations, it is worth to investigate the applications of other algebraic methods to fractional partial differential equations such as the Exp-function method, F-expansion method, Jacobi elliptic function method and so on.
The authors would like to thank the reviewers very much for their valuable suggestions on the paper.
- Saadatmandi A, Dehghan AM: A new operational matrix for solving fractional-order differential equations. Comput. Math. Appl. 2010, 59: 1326-1336. 10.1016/j.camwa.2009.07.006MathSciNetView ArticleGoogle Scholar
- Zhou Y, Jiao F, Li J: Existence and uniqueness for p-type fractional neutral differential equations. Nonlinear Anal. 2009, 71: 2724-2733. 10.1016/j.na.2009.01.105MathSciNetView ArticleGoogle Scholar
- Galeone L, Garrappa R: Explicit methods for fractional differential equations and their stability properties. J. Comput. Appl. Math. 2009, 228: 548-560. 10.1016/j.cam.2008.03.025MathSciNetView ArticleGoogle Scholar
- Trigeassou JC, Maamri N, Sabatier J, Oustaloup A: A Lyapunov approach to the stability of fractional differential equations. Signal Process. 2011, 91: 437-445. 10.1016/j.sigpro.2010.04.024View ArticleGoogle Scholar
- Deng W: Smoothness and stability of the solutions for nonlinear fractional differential equations. Nonlinear Anal. 2010, 72: 1768-1777. 10.1016/j.na.2009.09.018MathSciNetView ArticleGoogle Scholar
- Ghoreishi F, Yazdani S: An extension of the spectral Tau method for numerical solution of multi-order fractional differential equations with convergence analysis. Comput. Math. Appl. 2011, 61: 30-43. 10.1016/j.camwa.2010.10.027MathSciNetView ArticleGoogle Scholar
- Edwards JT, Ford NJ, Simpson AC: The numerical solution of linear multi-term fractional differential equations: systems of equations. J. Comput. Appl. Math. 2002, 148: 401-418. 10.1016/S0377-0427(02)00558-7MathSciNetView ArticleGoogle Scholar
- Muslim M: Existence and approximation of solutions to fractional differential equations. Math. Comput. Model. 2009, 49: 1164-1172. 10.1016/j.mcm.2008.07.013MathSciNetView ArticleGoogle Scholar
- Jafari H, Tajadodi H, Baleanu D, Al-Zahrani AA, Alhamed YA, Zahid AH: Fractional sub-equation method for the fractional generalized reaction Duffing model and nonlinear fractional Sharma-Tasso-Olver equation. Cent. Eur. J. Phys. 2013. 10.2478/s11534-013-0203-7Google Scholar
- Baleanu D, Rezapour S, Mohammadi H: Some existence results on nonlinear fractional differential equations. Philos. Trans. R. Soc. A, Math. Phys. Eng. Sci. 2013., 371(1990): Article ID 20120144Google Scholar
- Nyamoradi N, Baleanu D, Agarwal RP: On a multipoint boundary value problem for a fractional order differential inclusion on an infinite interval. Adv. Math. Phys. 2013., 2013: Article ID 823961Google Scholar
- El-Sayed AMA, Gaber M: The Adomian decomposition method for solving partial differential equations of fractal order in finite domains. Phys. Lett. A 2006, 359: 175-182. 10.1016/j.physleta.2006.06.024MathSciNetView ArticleGoogle Scholar
- El-Sayed AMA, Behiry SH, Raslan WE: Adomian’s decomposition method for solving an intermediate fractional advection-dispersion equation. Comput. Math. Appl. 2010, 59: 1759-1765. 10.1016/j.camwa.2009.08.065MathSciNetView ArticleGoogle Scholar
- Daftardar-Gejji V, Jafari H: Adomian decomposition: a tool for solving a system of fractional differential equations. J. Math. Anal. Appl. 2005, 301(2):508-518. 10.1016/j.jmaa.2004.07.039MathSciNetView ArticleGoogle Scholar
- He JH: A new approach to nonlinear partial differential equations. Commun. Nonlinear Sci. Numer. Simul. 1997, 2: 230-235. 10.1016/S1007-5704(97)90007-1View ArticleGoogle Scholar
- Wu G, Lee EWM: Fractional variational iteration method and its application. Phys. Lett. A 2010, 374: 2506-2509. 10.1016/j.physleta.2010.04.034MathSciNetView ArticleGoogle Scholar
- Guo S, Mei L: The fractional variational iteration method using He’s polynomials. Phys. Lett. A 2011, 375: 309-313. 10.1016/j.physleta.2010.11.047MathSciNetView ArticleGoogle Scholar
- Wu GC, Baleanu D: Variational iteration method for the Burgers’ flow with fractional derivatives - new Lagrange multipliers. Appl. Math. Model. 2013, 37: 6183-6190. 10.1016/j.apm.2012.12.018MathSciNetView ArticleGoogle Scholar
- Jafari H, Tajadodi H, Baleanu D: A modified variational iteration method for solving fractional Riccati differential equation by Adomian polynomials. Fract. Calc. Appl. Anal. 2013, 16(1):109-122.MathSciNetView ArticleGoogle Scholar
- Jafari H, Kadem A, Baleanu D, Yilmaz T: Solutions of the fractional Davey-Stewartson equations with variational iteration method. Rom. Rep. Phys. 2012, 64(2):337-346.Google Scholar
- Jafari H, Khalique CM: Analytical solutions of nonlinear fractional differential equations using variational iteration method. J. Nonlinear Syst. Appl. 2011, 2(3-4):148-151.Google Scholar
- Jafari H, Tajadodi H: He’s variational iteration method for solving fractional Riccati differential equation. Int. J. Differ. Equ. 2010., 2010: Article ID 764738Google Scholar
- He JH: Homotopy perturbation technique. Comput. Methods Appl. Mech. Eng. 1999, 178: 257-262. 10.1016/S0045-7825(99)00018-3View ArticleGoogle Scholar
- He JH: A coupling method of homotopy technique and a perturbation technique for non-linear problems. Int. J. Non-Linear Mech. 2000, 35: 37-43. 10.1016/S0020-7462(98)00085-7View ArticleGoogle Scholar
- Ganji ZZ, Ganji DD, Jafari H, Rostamian M: Application of the homotopy perturbation method for coupled system of partial differential equations with time fractional derivatives. Topol. Methods Nonlinear Anal. 2008, 31(2):341-348.MathSciNetGoogle Scholar
- Jafari H, Momani Sh: Solving fractional diffusion and wave equations by modified homotopy perturbation method. Phys. Lett. A 2007, 370: 388-396. 10.1016/j.physleta.2007.05.118MathSciNetView ArticleGoogle Scholar
- Odibat Z, Momani S: Fractional Green function for linear time-fractional equations of fractional order. Appl. Math. Lett. 2008, 21: 194-199. 10.1016/j.aml.2007.02.022MathSciNetView ArticleGoogle Scholar
- Cui M: Compact finite difference method for the fractional diffusion equation. J. Comput. Phys. 2009, 228: 7792-7804. 10.1016/j.jcp.2009.07.021MathSciNetView ArticleGoogle Scholar
- Huang Q, Huang G, Zhan H: A finite element solution for the fractional advection-dispersion equation. Adv. Water Resour. 2008, 31: 1578-1589. 10.1016/j.advwatres.2008.07.002View ArticleGoogle Scholar
- Zhang S, Zhang HQ: Fractional sub-equation method and its applications to nonlinear fractional PDEs. Phys. Lett. A 2011, 375: 1069-1073. 10.1016/j.physleta.2011.01.029MathSciNetView ArticleGoogle Scholar
- Guo SM, Mei LQ, Li Y, Sun YF: The improved fractional sub-equation method and its applications to the space-time fractional differential equations in fluid mechanics. Phys. Lett. A 2012, 376(2012):407-411.MathSciNetGoogle Scholar
- Lu B: Bäcklund transformation of fractional Riccati equation and its applications to nonlinear fractional partial differential equations. Phys. Lett. A 2012, 376: 2045-2048. 10.1016/j.physleta.2012.05.013MathSciNetView ArticleGoogle Scholar
- Lu B: The first integral method for some time fractional differential equations. J. Math. Anal. Appl. 2012, 395: 684-693. 10.1016/j.jmaa.2012.05.066MathSciNetView ArticleGoogle Scholar
- Zheng B: (G′/G)-Expansion method for solving fractional partial differential equations in the theory of mathematical physics. Commun. Theor. Phys. 2012, 58: 623-630. 10.1088/0253-6102/58/5/02View ArticleGoogle Scholar
- Jumarie G: Modified Riemann-Liouville derivative and fractional Taylor series of nondifferentiable functions further results. Comput. Math. Appl. 2006, 51: 1367-1376. 10.1016/j.camwa.2006.02.001MathSciNetView ArticleGoogle Scholar
- Wang ML, Li XZ, Zhang JL: The (G′/G)-expansion method and travelling wave solutions of nonlinear evolution equations in mathematical physics. Phys. Lett. A 2008, 372: 417-423. 10.1016/j.physleta.2007.07.051MathSciNetView ArticleGoogle Scholar
- Wang ML, Zhang JL, Li XZ: Application of the (G′/G)-expansion to travelling wave solutions of the Broer-Kaup and the approximate long water wave equations. Appl. Math. Comput. 2008, 206: 321-326. 10.1016/j.amc.2008.08.045MathSciNetView ArticleGoogle Scholar
- Aslan I: Discrete exact solutions to some nonlinear differential-difference equations via the (G′/G)-expansion method. Appl. Math. Comput. 2009, 215: 3140-3147. 10.1016/j.amc.2009.09.056MathSciNetView ArticleGoogle Scholar
- Ayhan B, Bekir A: The (G′/G)-expansion method for the nonlinear lattice equations. Commun. Nonlinear Sci. Numer. Simul. 2012, 17: 3490-3498. 10.1016/j.cnsns.2012.01.009MathSciNetView ArticleGoogle Scholar
- Kong CC, Wang D, Song LN, Zhang HQ:New exact solutions to MKDV-Burgers equation and -dimensional dispersive long wave equation via extended Riccati equation method. Chaos Solitons Fractals 2009, 39: 697-706. 10.1016/j.chaos.2007.01.083MathSciNetView ArticleGoogle Scholar
- Yan ZY:Generalized transformations and abundant new families of exact solutions for -dimensional dispersive long wave equations. Comput. Math. Appl. 2003, 46: 1363-1372. 10.1016/S0898-1221(03)90225-2MathSciNetView ArticleGoogle Scholar
- Zhang JF, Han P:New multisoliton solutions of the -dimensional dispersive long wave equations. Commun. Nonlinear Sci. Numer. Simul. 2001, 6: 178-182. 10.1016/S1007-5704(01)90002-4MathSciNetView ArticleGoogle Scholar
- Eslami M, Neyrame A, Ebrahimi M:Explicit solutions of nonlinear -dimensional dispersive long wave equation. J. King Saud Univ, Comput. Inf. Sci. 2012, 24: 69-71. 10.1016/j.jksus.2010.08.003View ArticleGoogle Scholar
- Chen Y, Wang Q:A new general algebraic method with symbolic computation to construct new doubly-periodic solutions of the -dimensional dispersive long wave equation. Appl. Math. Comput. 2005, 167: 919-929. 10.1016/j.amc.2004.06.119MathSciNetView ArticleGoogle Scholar
- Wang Q, Chen Y, Zhang HQ:An extended Jacobi elliptic function rational expansion method and its application to -dimensional dispersive long wave equation. Phys. Lett. A 2005, 340: 411-426. 10.1016/j.physleta.2005.04.034MathSciNetView ArticleGoogle Scholar
- Chen Y, Li B:Symbolic computation and construction of soliton-like solutions to the -dimensional dispersive long-wave equations. Int. J. Eng. Sci. 2004, 42: 715-724. 10.1016/j.ijengsci.2003.06.002View ArticleGoogle Scholar
- Liu N, Liu XQ, Lu HL:New exact solutions and conservation laws of the -dimensional dispersive long wave equations. Phys. Lett. A 2009, 373: 214-220. 10.1016/j.physleta.2008.11.007View ArticleGoogle Scholar
- Zhang S, Tong JL, Wang W: Exp-function method for a nonlinear ordinary differential equation and new exact solutions of the dispersive long wave equations. Comput. Math. Appl. 2009, 58: 2294-2299. 10.1016/j.camwa.2009.03.020MathSciNetView ArticleGoogle Scholar
- Zhou YQ, Liu Q, Zhang J, Zhang WN:Exact solution for -dimension nonlinear dispersive long wave equation. Appl. Math. Comput. 2006, 177: 495-499. 10.1016/j.amc.2005.11.026MathSciNetView ArticleGoogle Scholar
- Yomba E:The modified extended Fan’s sub-equation method and its application to -dimensional dispersive long wave equation. Chaos Solitons Fractals 2005, 26: 785-794. 10.1016/j.chaos.2005.01.061MathSciNetView ArticleGoogle Scholar
- Chen Y, Wang Q:A series of new soliton-like solutions and double-like periodic solutions of a -dimensional dispersive long wave equation. Chaos Solitons Fractals 2005, 23: 801-807. 10.1016/j.chaos.2004.05.024MathSciNetView ArticleGoogle Scholar
- Zeng X, Zeng J:Symbolic computation and new families of exact solutions to the -dimensional dispersive long-wave equations. Chaos Solitons Fractals 2006, 29: 1115-1120. 10.1016/j.chaos.2005.08.069MathSciNetView ArticleGoogle Scholar
- Zhang S:The periodic wave solutions for the -dimensional dispersive long water equations. Chaos Solitons Fractals 2007, 32: 847-854. 10.1016/j.chaos.2005.11.088MathSciNetView ArticleGoogle Scholar
- Liu CF, Dai ZD: Exact soliton solutions for the fifth-order Sawada-Kotera equation. Appl. Math. Comput. 2008, 206: 272-275. 10.1016/j.amc.2008.08.028MathSciNetView ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.